My husband is diabetic, so was prescribed Septra DS in the ER, after they stitched up a gash in his elbow. This was on a Thursday evening. Monday at the doctor's office, his fasting blood sugar was 212, so they increased his dose of metformin, which is causing a lot of heartburn and indigestion, causing him much discomfort and loss of appetite... the following thursday, he ended up in the ER again with fever and cold chills and very dehydrated... he had taken his last dose of septra ds that morning. This time he was presenting poorly, so an ekg was ordered, then a bloodwork, urine sample, and chest x-ray. ... oxygen was administered and a drip of saline was given in via IV. The x-ray showed pnumonia in the upper left lobe, so he was prescribed Levaquin for nine days. He is on the 3rd dose this evening. Fever and cold chills are gone yet heartburn remains and blood sugar is still elevated... 212 to 256 fasting. Blood pressure is also elevated... 146/89, pulse 88. His bp normally runs 112/70, pulse 70.
Did the septra cause elevated blood sugar and the pnumonia? Is the levaquin causing elevated sugar?